Alert archive / Idaho / Wind Advisories in 2013

Wind Advisory 30, NWS Pocatello, ID

November 2, 2013

NWS Pocatello, ID issued this wind advisory at Nov 2, 2013, 2:01 PM MDT. It took effect at Nov 3, 2013, 2:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2013, 2:01 PM MDT (20:01 UTC)
In effect from
Nov 3, 2013, 2:00 AM MST
Expired
Nov 3, 2013, 2:00 PM MST
In force
12 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

124 
WWUS75 KPIH 022001
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
201 PM MDT SAT NOV 2 2013


IDZ017-021-030415-
/O.NEW.KPIH.WI.Y.0030.131103T0900Z-131103T2100Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT
201 PM MDT SAT NOV 2 2013

...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 2 PM MST SUNDAY. 

* TIMING...STRONG WINDS WILL DEVELOP LATE TONIGHT AND LAST INTO
  EARLY SUNDAY AFTERNOON.

* WINDS...WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS
  AROUND 40 MPH CAN BE EXPECTED.

* LOCATIONS INCLUDE...THE EASTERN MAGIC VALLEY AND LOWER SNAKE
  RIVER PLAIN INCLUDING BURLEY...SHOSHONE...AMERICAN FALLS...AND POCATELLO.

* IMPACTS...STRONG GUSTY CROSS WINDS WILL MAKE DRIVING DIFFICULT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
169 
WWUS75 KPIH 030258
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
858 PM MDT SAT NOV 2 2013

IDZ017-021-031300-
/O.CON.KPIH.WI.Y.0030.131103T0900Z-131103T2100Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT
858 PM MDT SAT NOV 2 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM MST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM MST SUNDAY. 

* TIMING...STRONG WINDS WILL DEVELOP LATE TONIGHT AND LAST INTO 
  EARLY SUNDAY AFTERNOON. 

* WINDS...WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS
  AROUND 40 MPH ARE LIKELY.

* LOCATIONS INCLUDE...THE EASTERN MAGIC VALLEY AND LOWER SNAKE 
  RIVER PLAIN INCLUDING BURLEY...SHOSHONE...AMERICAN FALLS...AND 
  POCATELLO. 

* IMPACTS...STRONG GUSTY CROSS WINDS WILL MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
806 
WWUS75 KPIH 030849
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
149 AM MST SUN NOV 3 2013

IDZ017-021-032100-
/O.CON.KPIH.WI.Y.0030.131103T0900Z-131103T2100Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT
149 AM MST SUN NOV 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. 

* TIMING...STRONG WINDS WILL CONTINUE INTO THE EARLY AFTERNOON
  HOURS.

* WINDS...WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN
  EXCESS OF 40 MPH LIKELY.

* LOCATIONS INCLUDE...THE EASTERN MAGIC VALLEY AND LOWER SNAKE 
  RIVER PLAIN INCLUDING BURLEY...SHOSHONE...AMERICAN FALLS...AND 
  POCATELLO. 

* IMPACTS...STRONG GUSTY CROSS WINDS WILL MAKE DRIVING DIFFICULT.
  DRY GROUND AND FIELD PLOWING WILL LIKELY PRODUCE SOME POCKETS OF
  BLOWING DUST AND POTENTIAL REDUCED VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
098 
WWUS75 KPIH 032035
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
135 PM MST SUN NOV 3 2013


IDZ017-021-032145-
/O.EXP.KPIH.WI.Y.0030.000000T0000Z-131103T2100Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT
135 PM MST SUN NOV 3 2013

...WIND ADVISORY WILL EXPIRE AT 2 PM MST THIS AFTERNOON...

WINDS IN THE EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER PLAIN HAVE
REMAINED JUST BELOW ADVISORY CRITERIA TODAY. THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 2, 2:01 PM MDT, 0 minutes earlier.

Area forecast discussion, Nov 2, 2:01 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
201 PM MDT SAT NOV 2 2013

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT. STRONG UPPER TROUGH
PROGRESSING TOWARDS EASTERN IDAHO THIS AFTERNOON. IMPACTS WITH
THIS SYSTEM REMAIN A MIXED BAG. WV IMAGERY SHOWS SYSTEM IS
RELATIVELY DRY THOUGH UPSTREAM SURFACE OBSERVATIONS INDICATE
AVERAGES OF ABOUT .05 INCH PER HOUR...MOSTLY RAIN. PRECIP HAS
ALREADY PUSHED INTO WESTERN IDAHO PER RADAR IMAGERY AND SHOULD
COVER CENTRAL MOUNTAINS BY EARLY EVENING. COLD FRONT PASSAGE STILL
THIS EVENING FOR MOST AREAS AS UPPER LOW CONTINUES TO SLIDE EAST
ALONG CANADIAN BORDER. BEST MID LEVEL SUPPORT FOR STRONG WINDS
OCCURS WITH LEADING EDGE OF DRY SLOT ROUGHLY 09Z WITH 70KT 500MB
WINDS AND PROXIMITY OF 105KT UPPER JET...ALONG WITH BEST COLD
ADVECTION IMMEDIATELY FOLLOWING THE FRONT. PRECIP FOCUS ALSO
SHIFTS TO EASTERN HIGHLANDS AT THIS TIME AS SNOW LEVELS FALL TO
VALLEY FLOORS...MAINLY SUPPORTED BY OROGRAPHIC LIFT AND HIGHEST
TOTALS IN THE UPPER SNAKE HIGHLANDS. DURING THE DAY SUNDAY...SHORTWAVE
AND MOISTURE ROTATES AROUND THE LOW THROUGH THE PANHANDLE INTO THE
NORTHERN PORTIONS OF EASTERN IDAHO WITH DRY SLOT EXTENDING THROUGH
THE SNAKE PLAIN. SURFACE LOW STRETCHED/PULLED INTO SASKATCHEWAN
AND THE GREAT PLAINS...NOT AS FAVORABLE FOR STRONG WINDS BUT
SURFACE GRADIENT STILL REASONABLE SO SOME MIXING COULD KEEP WINDS
GOING. NAM GUIDANCE STILL WANTS TO PAINT 30KT WINDS THROUGH THE
SNAKE PLAIN DURING THE AFTERNOON BUT THIS LIKELY SLIGHTLY OVERDONE
GIVEN LACK OF STRONG MID LEVEL SUPPORT. LOCAL WIND SCHEME SUPPORTS
WIND ADVISORY EVEN OVERNIGHT FOR EASTERN MAGIC VALLEY AND LOWER
SNAKE PLAIN...NOT AS FAVORABLE FOR UPPER SNAKE PLAIN WITH
PREVAILING DIRECTION OF MID LEVEL FLOW DURING THE DAY. WILL
CAUTIOUSLY ISSUE WIND ADVISORY FOR 09Z-21Z SUNDAY. FOR THE QPF
SIDE OF THE IMPACTS...MODELS AGAIN ON THE DRY SIDE AND WITH FAST
MOVING NATURE OF THE SYSTEM PARTICULARLY EARLY...OPTED TO REDUCE
QPF SLIGHTLY. BY LATE SUNDAY...COLD POOL BEHIND THE MAIN SHORTWAVE
TURNS MOST OF THE PRECIP CONVECTIVE...WHICH SHOULD FURTHER REDUCE
THREAT OF MODERATE SNOWS OVER A WIDESPREAD AREA. CURRENT TOTALS IN
THE 3-7 INCH RANGE SKEWED TOWARD ELEVATIONS ABOVE 6000 FEET...AND
LESS THAN AN INCH IN THE SNAKE PLAIN REGIONS. SERIES OF
REINFORCING SHORTWAVES IN THE NORTHWEST FLOW BEHIND THE LOW WILL
CONTINUE THIS TREND SUNDAY NIGHT THROUGH MONDAY NIGHT...THOUGH
SNOW TOTALS WILL BE LIGHT AND AGAIN CONCENTRATED IN HIGHER
ELEVATION AREAS. DMH

.LONG TERM...TUESDAY THROUGH FRIDAY NIGHT. UPPER TROUGH EXITS IDAHO
INTO THE PLAINS WITH PREDOMINANTLY NORTHWEST FLOW OVER SOUTHEAST
IDAHO THROUGH WEDNESDAY.  SCATTERED SNOW SHOWERS POSSIBLE OVER AREAS
FAVORED BY UPSLOPE IN NORTHWEST FLOW...THE EASTERN HIGHLANDS AND
WESTERN PORTIONS OF THE CENTRAL MOUNTAINS...ISOLATED OVER REMAINING
AREAS OF ELEVATED TERRAIN.  MOISTURE SPREADING ACROSS BROAD RIDGE
OVER SOUTHEAST IDAHO FOR WEDNESDAY NIGHT AND EARLY THURSDAY WILL
BRING SOMEWHAT CLOUDY CONDITIONS BUT MINIMAL THREAT OF
PRECIPITATION. ON THURSDAY THE ECMWF AND GFS MODEL SOLUTIONS DIVERGE
AS THE NEXT SYSTEM MOVES ONSHORE.  THE ECMWF SHOWING A PROGRESSIVE
PATTERN WITH A TROUGH RAPIDLY SWINGING THROUGH THE NORTHERN ROCKIES
AND PRECIPITATION FOR MUCH OF SOUTHEAST IDAHO FOR THURSDAY AFTERNOON
AND NIGHT.  CONVERSELY...THE GFS RAPIDLY DEVELOPS SPLIT FLOW WITH A
DEEP LOW DIVING SOUTH OFF THE WEST COAST.  THE NORTHERN BRANCH
DEVELOPS A SHALLOW TROF WHICH GOES NEARLY STATIONARY ALONG THE
PACIFIC NORTHWEST COAST WITH ONE MINOR SHORTWAVE EJECTING AND MOVING
THROUGH THE IDAHO PANHANDLE EARLY FRIDAY.  HIGH DEGREE OF FORECAST
UNCERTAINTY WITH MODEL DISAGREEMENT FOR THURSDAY NIGHT AND BEYOND SO
HAVE LEFT PREVIOUS FORECAST UNCHANGED FOR NOW.   DSH

&&

.AVIATION...STRONG WINDS WILL CONTINUE FOR THE NEXT 24 HOURS AS A
COLD FRONT MOVES THROUGH THE REGION BETWEEN 02-03Z TONIGHT.  WINDS
AT SNAKE PLAIN AIRPORTS EXPECTED TO REMAIN IN THE 20 TO 35 MPH RANGE
WITH GUSTS INTO THE 40-50MPH RANGE WITH THE STRONGEST WINDS AT KPIH.
WINDS WILL START OUT FROM THE SOUTH AND SHIFT TO THE SOUTHWEST AS
THE COLD FRONT MOVES THROUGH.  MAY ALSO HAVE SOME SNOW SHOWERS IN
THE AREA OVERNIGHT...MAINLY OVER WESTERN FACING SLOPES.  DSH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 2 AM TO 2 PM MST SUNDAY IDZ017-021.

&&
Hazardous weather outlook, Nov 2, 4:09 AM MDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
409 AM MDT SAT NOV 2 2013

IDZ017>025-031-032-031015-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
409 AM MDT SAT NOV 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A STORM WILL MOVE INTO EASTERN IDAHO THROUGH TONIGHT. A COLD FRONT
ARRIVES THIS AFTERNOON ACROSS WESTERN AREAS THEN SHIFTS OUT OF THE
STATE OVERNIGHT. GUSTY SOUTHERLY WINDS WILL OCCUR AHEAD OF THE
FRONT WITH WINDS BECOMING MORE WESTERLY IN ITS WAKE. WINDS OF
15-30 MPH SUSTAINED WITH HIGHER GUSTS ARE FORECAST ACROSS MUCH OF
THE AREA. RAIN AND SNOW WILL DEVELOP ACROSS THE CENTRAL MOUNTAINS
BY LATE AFTERNOON...SHIFT QUICKLY TO THE SOUTHERN AND EASTERN
MOUNTAINS BY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW LEVELS BY MORNING WILL DROP TO THE VALLEY FLOORS...WITH
CONTINUING AREAS OF SNOW OR SNOW SHOWERS THROUGH THE DAY. MOST OF
THE SNAKE PLAIN AND MAGIC VALLEY REMAIN DRY UNTIL AFTERNOON...WHEN
SHOWERS DEVELOP ACROSS THE UPPER PLAIN. MOST OF THE SNOW ACCUMULATIONS
OCCUR ABOVE 6000FT WHERE 1-3 INCHES WILL BE COMMON. ACROSS
PORTIONS OF THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS...UP
TO 6 INCHES IS POSSIBLE ABOVE 6500FT.

WINDS WILL CONTINUE AS WELL. SUSTAINED WINDS OF 15-25 MPH WITH
HIGHER GUSTS ARE LIKELY ACROSS THE MOUNTAINS...KEEPING THE THREAT
OF BLOWING/DRIFTING SNOW GOING. 25-35 MPH SPEEDS WITH HIGHER GUSTS
ARE POSSIBLE ACROSS MUCH OF THE PLAIN. BLOWING DUST MAY BE A
CONCERN AS WELL ACROSS THE PLAIN.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.